Numerical solution for interval initial value problems based on interactive arithmetic

Document Type : Research Paper


1 Department of Applied Mathematics, Institute of Mathematics, Statistics and Scientific Computing, University of Campinas, Campinas, Brazil

2 Ilum School of Science, Brazilian Center for Research in Energy and Materials, Campinas, Brazil


This work studies Interval Initial Value Problems (IIVPs), where the derivative is given by the generalized Hukuhara derivative ($gH$-derivative) and the initial condition is given by an interval. The focus of the paper is to provide the numerical approximations for the solutions associated with the $gH$-derivative of IIVPs. This article considers the Euler numerical method, where the classical arithmetic operation is adapted for intervals. The arithmetic considered here is obtained using sup-$J$ extension principle, where $J$ is a particular family of joint possibility distributions. This family gives raise to different types of interactivity and this work shows what kind of interactivity is necessary in the numerical method, in order to approximate the solution via $gH$-derivative. To illustrate the results, the paper focuses in the decay Malthusian model.


[1] T. Allahviranloo, M. A. Kermani, Numerical methods for fuzzy linear partial differential equations under new definition for derivative, Iranian Journal of Fuzzy Systems, 7 (2010), 33-50.
[2] T. Allahviranloo, W. Pedrycz, Soft numerical computing in uncertain dynamic systems, Academic Press, 2020.
[3] T. Allahviranloo, S. Salahshour, Advances in fuzzy integral and differential equations, Springer, 2021.
[4] L. C. Barros, R. C. Bassanezi, W. A. Lodwick, A first course in fuzzy logic, fuzzy dynamical systems, and biomathematics: Theory and applications, Springer, 2017.
[5] L. C. Barros, F. Santo Pedro, Fuzzy differential equations with interactive derivative, Fuzzy Sets and Systems, 309 (2017), 64-80.
[6] L. C. Barros, F. Santo Pedro, E. Esmi, Differential and integral calculus for fuzzy number-valued functions with interactivity, Advances in Fuzzy Integral and Differential Equations, Springer, (2022), 3-47.
[7] B. Bede, L. Stefanini, Generalized differentiability of fuzzy-valued functions, Fuzzy Sets and Systems, 230 (2013), 119-141.
[8] C. Carlsson, R. Fullér, P. Majlender, Additions of completely correlated fuzzy numbers, Conference on IEEE International Fuzzy Systems, (2004), 353-539.
[9] P. Diamond, P. Kloeden, Metric topology of fuzzy numbers and fuzzy analysis, The Handbooks of Fuzzy Sets Series, Fundamentals of Fuzzy Sets, Springer, (2000), 583-641.
[10] D. J. Dubois, Fuzzy sets and systems: Theory and applications, Academic Press, 1980.
[11] L. Edelstein-Keshet, Mathematical models in biology, Society for Industrial and Applied Mathematics, 2005.
[12] E. Esmi, D. E. Sánchez, V. F. Wasques, L. C. Barros, Solutions of higher order linear fuzzy differential equations with interactive fuzzy values, Fuzzy Sets and Systems, 419 (2021), 122-140.
[13] E. Esmi, V. F. Wasques, L. C. Barros, Addition and subtraction of interactive fuzzy numbers via family of joint possibility distributions, Fuzzy Sets and Systems, 424 (2021), 105-131.
[14] R. Fullér, P. Majlender, On interactive fuzzy numbers, Fuzzy Sets and Systems, 143 (2004), 355-369.
[15] L. T. Gomes, L. C. Barros, A note on the generalized difference and the generalized differentiability, Fuzzy Sets and Systems, 280 (2015), 142-145.
[16] F. Gomide, W. Pedrycz, Introduction to fuzzy sets: Analysis and design (Complex Adaptive Systems), MIT Press, 1998.
[17] O. Kaleva, Fuzzy differential equations, Fuzzy Sets and Systems, 24 (1987), 301-317.
[18] M. Mizukoshi, L. C. Barros, Y. Chalco-Cano, H. Román-Flores, R. C. Bassanezi, Fuzzy differential equations and the extension principle, Information Sciences, 177 (2007), 3627-3635.
[19] P. Sussner, V. F. Wasques, J. C. Fernandes, E. Esmi, A numerical approach for determining interactivity: A case study in chemical degradation, 19th World Congress of the International Fuzzy Systems Association (IFSA), 12th Conference of the European Society for Fuzzy Logic and Technology (EUSFLAT), and 11th International Summer School on Aggregation Operators (AGOP), Atlantis Press, (2021), 179-186.
[20] V. F. Wasques, E. Esmi, L. C. Barros, P. Sussner, The generalized fuzzy derivative is interactive, Information Sciences, 519 (2020), 93-109.
[21] V. F. Wasques, E. Esmi, L. C. Barros, P. Sussner, Numerical solution for fuzzy initial value problems via interactive arithmetic: Application to chemical reactions, International Journal of Computational Intelligence Systems, 13 (2020), 1517-1529.
[22] L. A. Zadeh, The concept of a linguistic variable and its application to approximate reasoning - I, Information Sciences, 8 (1975), 199-249.